Indiana, 2001Tornado in Indiana, October 24, 2001
October 24, 2001 · NWS IND · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Oct 24, 2:40 PM EST, 6 minutes earlier.
Area forecast discussion, Oct 24, 2:40 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST WED OCT 24 2001
WITH INCOMING SQUALL INLINE AND VARIOUS EQUIPMENT PROBLEMS...AND
MODELS CLOSE...DIDNT SPEED TOO MUCH TIME TRYING TO WORK ON GUIDANCE.
AS IWX POINTED OUT...MAIN CONCERN...EXCEPT FOR THE SQUALL
LINE...THREAT OF HIGH WINDS LATE TONIGHT AND THURSDAY. ALL MODELS
HAVE GRADIENT MORE RELAXED FOR OUR AREA THAN FARTHER NORTH. SINCE
CORE OF SYSTEM ALOFT ALSO PASSING WELL TO NORTH DONT SEE NEED FOR
ADVISORY IN THIS AREA.
.IND...NONE.
KWIATKOWSKI
In the hours before
Special weather statement, Oct 24, 11:40 AM EST, 3 hours 6 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-241900-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 AM EST WED OCT 24 2001
...THE STORM PREDICTION CENTER SAYS THERE IS A HIGH RISK OF
SEVERE WEATHER IN CENTRAL INDIANA THIS AFTERNOON...
THUNDERSTORMS ARE LIKELY TO ENTER CENTRAL INDIANA FROM THE WEST IN
MID AFTERNOON...AND SPREAD TO THE OHIO BORDER IN A FEW HOURS. SOME
OF THESE STORMS MAY PRODUCE TORNADOES. MANY OF THEM COULD PRODUCE
DAMAGING STRAIGHT LINE WINDS.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED EARLY IN THE AFTERNOON.
KWIATKOWSKI
Tornado, Warren
- When
- October 24, 2:46 PM EST to 2:47 PM EST
- Where
- Warren County, 7 mi W of Pine Vlg
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.450, -87.383
A weak tornado touched down briefly in a corn field at the intersection of SR26 and US 41. Spotters chased the storm.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Indiana, October 24, 20011 death · 2 injured · $3.0 million · F3 · 1 event
- Tornadoes in Indiana, October 24, 20011 death · $1.0 million · F2 · 2 events
- Flash Flooding and Hail in Michigan, October 24, 20011 death · 6 injured · $3.6 million · 90 kt wind · 21 events
- Tornadoes in Ohio, October 24, 2001$1.0 million · F3 · 2 events
- Tornadoes and Hail in Illinois, October 24, 20013 injured · $3.0 million · F2 · 27 events
- Tornadoes in Indiana, October 24, 200114 injured · $2.9 million · F1 · 3 events
- Tornadoes in Indiana, October 24, 20013 injured · $2.2 million · F2 · 2 events
- Tornadoes in Tennessee, October 24, 2001$3.0 million · F2 · 3 events
- Tornadoes in Indiana, October 24, 2001$2.2 million · F2 · 3 events
- Damaging Wind in Tennessee, October 24, 20011 death · 1 injured · $75,000 · 1 event
- Tornadoes in Michigan, October 24, 2001$5.8 million · F1 · 3 events
- Tornadoes and Hail in Michigan, October 24, 2001$1.1 million · F1 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5270415.